December 18, 2010 at 8:10 pm #88155
gforcewarp9ParticipantDecember 18, 2010 at 8:10 pmPost count: 38
This exact post is in another forum, but I thought I`d paste it into a new topic to see if I might get some more responses– here goes:
In the past I have been on adderall, but I always had a hard time adjusting to the feeling. Everthing would slow down so much, that I just didnt feel like myself. So, years later of not being on meds, I decided to try again because being a full time stay at home mom who is responsible for the care and feeding of a very rambunctious 3 year old boy, and the orginazation of the houshold, the meals and the finanances (!) has me feeling stressed and overwhelmed daily. We live on an island and I dont have a regular doctor here because they are not taking new patients–anyhoo, I got into see a doctor here on a temporary basis, and she prescribed my 10 mil. of ritalan, because I wanted to try an alternative to the adderall. Well, I took the 10 mil, almost against my better judgement–I had been on 5 of adderall–and I spent the next 6 hours feeling like I just horfed a line of blow at a party, which might have been o.k if I had actually been at a party, and not home with my family in the middle of the day! Not that I do that kind of partying anymore, and dont every one here tell me that they dont know what I`m
talking about! But I digress, as usual. The feeling was so intense but very paradoxical. On one hand I felt very calm and slowed down. My husband and I had a two hour conversation, and I was able to listen, and I really noticed that I was so much less reactionary–we were having one of of THOSE talks, if you know what I mean. Im sure most can relate, but I go to the emotional red zone really easily, and this makes dealing with my son difficult as well, because he has mommas number, and Ive had to work very hard med free on controlling my anger. On the other hand, it was way, way to intense, and I didnt like the intense peak and valley of the drug. It felt like a real roller coaster ride. I dont remember adderal being quite so intense. Wondering if I should just try taking 5 and seeing how that feels, but I feel a little trepidatious after yesterdays wild journey. I want to feel better, I dont want to be so impatient and frustrated and irritated at everything all day long, but I dont want to feel like I just took a recreational drug in the middle of the day! In case anybody is wondering why I dont go back to the adderall, I felt like it took away my spark, you know, the life of the party stand-up comedian spark. Anyone out there with any ideas, Id love to hear`em.
As a side note, my husband noticed some major differences– he said I seemed much less agitated, he felt like I was actually listening to him, and I wasn`t having dramatic reactions or doing 25 other things while we were talking. He also said it was the first time ever that I asked him if the beer I was picking up off the counter was actually his before I started drinking it! I just find it so strange that it could have such a profound affect on me in these areas, yet make me feel like I was really amped up on drugs at the same time. I felt like I was on the verge of anxiety the whole tim. Very paradoxical, as I mentioned earlier. It is now a day later, and I can still feel the effects, and I have a wierd metalic taste in the back of my throat that reminds me of the comedown side affects of, well, recreational versions of ritalin–and while I have done those things in the past, I do not like the feeling! I told my husband that we had to just get in the car with my son and just drive! It was just like coming down off a drug trip. Yuck!REPORT ABUSEDecember 18, 2010 at 10:43 pm #91730
Patte RosebankParticipantDecember 18, 2010 at 10:43 pmPost count: 1517
You should be discussing this with your doctor and your pharmacist. Adjusting meds and dosages should only be done under the supervision of professionals.REPORT ABUSEDecember 19, 2010 at 5:39 am #91731
AnonymousInactiveDecember 19, 2010 at 5:39 amPost count: 14413
I must concur. There are side effects to both reducing and increasing dosages, and the medical professional who prescribed the Ritalin for you should be able to work out a regimen that suits you best, at least to start.REPORT ABUSEDecember 19, 2010 at 9:19 am #91732
AnonymousInactiveDecember 19, 2010 at 9:19 amPost count: 14413
Definately talk to your doctor. I do however know that my son had a similar reaction to ritalin. It worked wonders when he was a child, but when he hit puberty, something changed and he was experiencing anxiety and depression caused mostly from the ritalin. I guess it was the change in hormone levels or something. We did recently find Vyvanse works well for him with no side effects that we have noticed.REPORT ABUSEDecember 19, 2010 at 8:05 pm #91733
gforcewarp9ParticipantDecember 19, 2010 at 8:05 pmPost count: 38
Yep… I will of course talk to the doctor, however I’m pretty sure their just going to tell me to take half and see what that’s like before prescribing any thing else!
I honestly don’t know why I shouldn’t just try taking half without talking to the doctor– It’s not going to be as intense as the first time around, so what danger could there possibly be. (The doctor I’m seeing is not my regular doctor (because I don’t have one here) and she is not a specialist. She prescribed the ritalin to me based on an a recomendation by a psychiatrist I saw on another nearby island who is no longer there, but whom she knows well. Also, she saw me for free on a one time basis, because I am still waiting for my residency here in Canada and I do not yet have medical. If I were to get a doctor in town, I’d have to pay at least $60 dollars a visit, which I’d like to avoid if I can for obvious financial reasons!)
I guess I was hoping for less perfunctory answers… but upon hindsight, I see that my post was a little rambly, and it might not have been terribly clear exactly what I was asking for.
So here’ goes:
Has anyone out there had similar experiences, and if so did they eventually find something that worked?
Can anyone relate to the paradox of on one hand seeing the benifits but on the other not liking the experience? And if so, what action did they eventually take?
Did anyone find that this type of intensity passed after longer term use, or, did they find a method of taking it that eventually worked?
Thanks folks… just trying to connect with others to find out what peoples experiences have been, because it may help me and the doctor decide what to do next.REPORT ABUSE
Help! Ritalin experience WAY to intense…gforcewarp92010-12-18T20:10:30+00:00